This is topic Anybody worse on IV Rocephin, but big improvement after full treatment? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/36345

Posted by tempe (Member # 5000) on :
 
I'm seeing my LLMD on Monday, and I know he'll give me the choice of going off of IV Rocephin & actigall because I'm feeling so much worse than I was before starting it, or toughing it out another 4 weeks.

Has anyone else felt worse the entire time they were on IV Rocephin than they did before starting it, but then were glad they stayed on it because it resulted in a big jump forward?

I don't want to give up too soon, but my LLMD also doesn't believe in staying on meds that are making one feel worse.

Tempe

 


Posted by duramater (Member # 6480) on :
 
To answer your question, in short, yes. I felt lousy the entire time I was on it and once off, gradually improved. BTW, actigall can also make you feel pretty grim.
 
Posted by tempe (Member # 5000) on :
 
Thank you so much for sharing that you felt bad from actigall too!! That helps me so much!!

What side effects did you have from Actigall?

I usually don't have the side-effects the drug info sheets list, but I seem to have most of them from actigall -- hair loss, fatigue, skin dryness, bloating & gas. As soon as I mentioned bloating & gas to my LLMD's nurse, she said "yeast" and wanted me to add diflucan. But since I know the other side effects are caused by the actigall, I'm hesitant to add in diflucan.

Did you have bloating & gas from Actigall?

Tempe


quote:
Originally posted by duramater:
To answer your question, in short, yes. I felt lousy the entire time I was on it and once off, gradually improved. BTW, actigall can also make you feel pretty grim.


 


Posted by lymeloco on :
 
A few years ago, I did rocephin for four months. I didn't have a problem. I was able to work at that time.

It's went I went off it...all hell broke loose!

I'm doing good with the orals now.
lymeloco


 


Posted by breathwork (Member # 567) on :
 
Nine months of Rocephin...

The first three months were pretty rough...Then I felt so much better..

Part of the rough part was a miserable gall bladder....I lost it after the first six weeks, and haven't missed it for a moment...

I wounder if you may also be having gall bladder problems...The actigal is not a guarantee...It's worth checking out. I just know that it sure makes you feel miserable.
 


Posted by Laurie (Member # 159) on :
 
My coverage (state aid) would only pay for 3 weeks Rocephin (Conn. law says only that INSURANCE companies must pay for at least 4 weeks!) Anyway I was MISERABLE, deathly ill the whole time I was on it. I don't believe I was on it long enough to kill anything, but I did snap out of the acute Lyme symptoms afterward. Plus, my hair that I had lost from Lyme began to grow back. If I could get more IV I'd gladly sacrifice my gallbladder or whatever.
 
Posted by Nal (Member # 6801) on :
 
Im gonna be starting this medication soon. Not all meds work for everyone and it may be that IV rocephin is not the right one for you. Check with your LLMD and see what he/she says and go from there. Im wishing you better days soon!!

Nancy
 


Posted by burnbitter (Member # 7088) on :
 
It doesn't sound like IV is the answer...

I've been recommended it but I'm grossed out by it, and I'm afraid it will make me too sick to work and not actually help enough to justify being sick and alone at home and miserable.



 


Posted by beachcomber (Member # 5320) on :
 
Tempe:

How long have you been on IV so far?

It took me 5 weeks to start to feel well enough to work a full day. I was pretty miserable the first 5 weeks but, turned a corner after that.

It is a tough Rx and it is going straight into your heart so, you have to expect that it will be an assault on your body. But, it is also an assoult on those nasty chetes.

My first round was about 12 weeks. My second round was at least 16 weeks, then my vein collapsed. Would have gone longer if I could have because I was improving rapidly.

Orals &%$# me up.

Bc
 


Posted by tempe (Member # 5000) on :
 
Thank you so much for all these replies & suggestions! I was away the past 6 days visiting family on my way to my LLMD appointment.

Beachcomber, Yesterday, I was just 2 days short of 5 weeks on IV Rocephin. So maybe I'll turn the corner soon like you did.

However, my LLMD yesterday told me to take a few days off to let the herx let up. He thinks if I give 3-5 days to let some of the toxins leave my system, I'll be able to re-start and then do much better and be able to both stay on it and get back to work. I HOPE SO -- I'm supposed to start back teaching at the university in less than 3 weeks and I couldn't do it with the brain fog, dyslexia & fatigue I've been having.

Breathwork, I think you're correct about the gallbladder being part of the problem. My LLMD thought so too, so I have an ultrasound scheduled for next Thursday. Wish it were sooner!

Duramater, how long after going off did it take to gradually improve? If my LLMD's experiment doesn't work & I go back on and feel just as miserable, he said I should quit 1 week before classes begin. Is that enough, do you think?

Thank you everyone else for your encouragement!

Tempe


[QUOTE]Originally posted by beachcomber:
[B]Tempe:

How long have you been on IV so far?

It took me 5 weeks to start to feel well enough to work a full day. I was pretty miserable the first 5 weeks but, turned a corner after that.



 




Powered by UBB.classic™ 6.7.3